MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SONICFUSION HANDPIECE SONICPIN; PIN, FIXATION, SMOOTH

STRYKER TRAUMA KIEL SONICFUSION HANDPIECE SONICPIN; PIN, FIXATION, SMOOTH
Catalog Number 19101001
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Primary procedure, left ankle arthroscopy and lateral stabilization repair.It was reported that the wand was not functioning properly.The wand was tested on two sonic generators with the same result.Surgery was completed using competitor anchors with no delay as discovery was made while a different part of the procedure was being completed.
 
Additional Manufacturer Narrative
The reported event was confirmed.The device was tested using an ultrasonic generator release and revealed the hand piece being out of function.Deep cuts in the plastic material were obvious.The labelling points out that the item needs to be handled carefully.The general appearance revealed a careless handling.Such handling is regarded as user related.Review of complaint history, capa database and risk analysis did not identify any conspicuity.The review of the risk assessment for the failure mode indicated potential non-function was addressed adequately.There were no actions in place related to the reported event for the subject product.
 
Event or Problem Description

Brand Name
SONICFUSION HANDPIECE SONICPIN
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8405182
Report Number0009610622-2019-00100
Device Sequence Number1796097
Product Code HTY
UDI-Device Identifier07613327096019
UDI-Public07613327096019
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K143063
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number19101001
Device Lot NumberK0366B8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2019
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer05/06/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;